Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 31, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 3, 2020, 8:43 PM EDT for Bracken County, Mason County, Robertson County, Kentucky; Adams County, Brown County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 8:43 PM EDT (00:43 UTC)
- Expired
- Aug 3, 2020, 10:59 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
505
WGUS51 KILN 040043
FFWILN
KYC023-161-201-OHC001-015-040345-
/O.NEW.KILN.FF.W.0031.200804T0043Z-200804T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
843 PM EDT Mon Aug 3 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Mason County in northern Kentucky...
Robertson County in northern Kentucky...
Central Bracken County in northern Kentucky...
Southern Brown County in southwestern Ohio...
Southwestern Adams County in southwestern Ohio...
* Until 1145 PM EDT.
* At 842 PM EDT, radar indicated numerous thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in some areas. Heavy rain continues to fall with
another one to two inches possible in the next hour. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Maysville, Georgetown, Washington, West Union, Manchester, Ripley,
Aberdeen, Augusta, Lewisburg, Brooksville, Higginsport, Decatur,
Russellville, Mount Olivet, Dover, Germantown, Sardis, Burika,
Stonewall and Mays Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3843 8400 3844 8402 3846 8410 3849 8417
3850 8416 3851 8418 3856 8416 3856 8418
3855 8420 3891 8385 3882 8354 3870 8357
3868 8363 3861 8366 3848 8378 3846 8386
3849 8393 3845 8398 3842 8400
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Binau2 follow-up statements
626
WGUS71 KILN 040126
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
926 PM EDT Mon Aug 3 2020
KYC023-161-201-OHC001-015-040345-
/O.CON.KILN.FF.W.0031.000000T0000Z-200804T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason KY-Robertson KY-Bracken KY-Brown OH-Adams OH-
926 PM EDT Mon Aug 3 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
MASON...ROBERTSON...CENTRAL BRACKEN...SOUTHERN BROWN AND SOUTHWESTERN
ADAMS COUNTIES...
At 925 PM EDT, radar and automated gauges indicated heavy rain had
fallen across the warned area. Flash flooding is ongoing or expected
to begin shortly. Radar and automated gauges indicate that 2.0 to
2.5 inches of rain fell in a little over an hour across portions of
Robertson, Mason, and Brown Counties. This amount of rain in such a
short period time is likely to cause flash flooding of small creeks
in the steeper terrain.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Maysville, Georgetown, Washington, West Union, Manchester, Ripley,
Aberdeen, Augusta, Lewisburg, Brooksville, Higginsport, Decatur,
Russellville, Mount Olivet, Dover, Germantown, Sardis, Burika,
Stonewall and Mays Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3843 8400 3844 8402 3846 8410 3849 8417
3850 8416 3851 8418 3856 8416 3856 8418
3855 8420 3891 8385 3882 8354 3870 8357
3868 8363 3861 8366 3848 8378 3846 8386
3849 8393 3845 8398 3842 8400
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Binau480
WGUS71 KILN 040259
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1059 PM EDT Mon Aug 3 2020
KYC023-161-201-OHC001-015-040309-
/O.CAN.KILN.FF.W.0031.000000T0000Z-200804T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason KY-Robertson KY-Bracken KY-Brown OH-Adams OH-
1059 PM EDT Mon Aug 3 2020
...THE FLASH FLOOD WARNING FOR MASON...ROBERTSON...CENTRAL BRACKEN...
SOUTHERN BROWN AND SOUTHWESTERN ADAMS COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3843 8400 3844 8402 3846 8410 3849 8417
3850 8416 3851 8418 3856 8416 3856 8418
3855 8420 3891 8385 3882 8354 3870 8357
3868 8363 3861 8366 3848 8378 3846 8386
3849 8393 3845 8398 3842 8400
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 7:07 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 3, 7:07 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 707 PM EDT Mon Aug 3 2020 .SYNOPSIS... A cold front will cross the region late tonight into Tuesday morning. High pressure will start to build in Tuesday night and then predominate through much of the rest of the week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Scattered to numerous showers along with some thunderstorms continue to move across the region. This activity will diminish as daytime heating wanes. Skies will likely clear for a while this evening, but then expect some more to develop/move into the area later tonight as a cold front pushes into the region. Lows will be in the lower to mid 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... A cold front will cross the forecast area during the morning. Some showers may occur along and behind the boundary. Better chance will be in eastern counties during the afternoon. Temperatures will still be able to rise into the mid 70s to lower 80s. High pressure will start to build in Tuesday night. Drier and cooler conditions will filter in with lows dropping into the 50s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Cool and dry conditions will start out the long term on Wednesday with high temperatures in the 70s to around 80 degrees. With CAA expect an extensive cu field to develop across the region during the daytime hours. With drier air moving in expect cu field to dissipate quickly during the evening hours. With mostly clear skies expect temperatures to drop down into the 50s to around 60 degrees Wednesday night. There will be a gradual warming trend Thursday into the weekend. Dry conditions are expected to be present through Saturday. There starts to be some uncertainly Sunday into Monday on the arrival of the next system to the region. Gradually increase precipitation chances from Sunday into the Monday timeframe. Due to uncertainty with coverage and timing, limited precipitation chances to the chance category for now and went close to the model blend for precipitation chances as well. Temperatures on Monday will potentially be a little cooler than over the weekend with additional cloud cover and precipitation chances across the region. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... Widespread showers and thunderstorms ahead of a slow moving cold front will gradually diminish in coverage this evening as the atmosphere starts to stabilize. Temporary IFR/MVFR visibility reductions have been observed in thunderstorms and continue to be expected inside heavier showers/storms this evening. Wind gusts upwards of 20 knots can also be expected inside showers/storms. By 0600Z there is expected to only be isolated shower coverage. As storms diminish overnight the forecast, the forecast becomes a bit tricky. The most likely scenario, as reflected in the TAFs, is for skies to at least partially clear over the Ohio Valley. Clearing skies, the abundance of low-level moisture from recent rainfall, and calm winds are likely to lead to restricted visibilities at the terminals due to mist and/or fog. Current forecast calls for MVFR visibility reductions by 0900Z. IFR visibility restrictions are possible and may be included in later TAFs once sky cover is determined. Around 0700Z, the a cold front in northwest Ohio will also start to approach the terminals. Low-level clouds associated with the front, along with developing northwesterly winds, will reach KDAY first. Clouds and drier northwesterly flow will eventually help to improve visibilities as MVFR ceilings take hold at all terminals. Later in the day, MVFR ceilings are likely to scatter as northwesterly flow strengthens to around 10 knots. OUTLOOK...MVFR ceilings may linger into Tuesday afternoon. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Novak AVIATION...Campbell
Hazardous weather outlook, Aug 3, 4:20 AM EDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 420 AM EDT Mon Aug 3 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 420 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 5:40 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD SIDNEY 40.29N 84.16W
08/03/2020 SHELBY OH TRAINED SPOTTER
MINOR STREET FLOODING INCLUDING KUTHER ROAD AND RUSSELL
ROAD.
&&
BINAULocal storm report, Aug 3, 6:10 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD 5 WSW BEAVERCREEK 39.70N 84.14W
08/03/2020 MONTGOMERY OH BROADCAST MEDIA
STREET FLOODING ON WILMINGTON PIKE.
&&
BINAUSpecial weather statement, Aug 3, 6:42 PM EDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Wilmington OH 642 PM EDT Mon Aug 3 2020 INZ073-032330- Ripley IN- 642 PM EDT Mon Aug 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT RIPLEY COUNTY UNTIL 730 PM EDT... At 642 PM EDT, radar indicated a strong thunderstorm near North Vernon, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Versailles, Milan, Osgood, Sunman, Holton, Napoleon, Rexville, Benham, Penntown, Interstate 74 at State Route 101, New Marion, Friendship, Versailles Lake, Cross Plains, Otter Village and Olean. This includes I-74 in Indiana between mile markers 155 and 156. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3919 8544 3929 8508 3893 8514 3892 8545 TIME...MOT...LOC 2242Z 278DEG 21KT 3904 8556 Binau
Local storm report, Aug 3, 7:02 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT MON AUG 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD 1 WSW HOLTON 39.07N 85.41W
08/03/2020 RIPLEY IN 911 CALL CENTER
HIGH WATER REPORTED ON U.S. 50 NEAR COUNTY ROAD 800 WEST
&&Special weather statement, Aug 3, 7:07 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
707 PM EDT Mon Aug 3 2020
OHZ062-063-072-032330-
Fayette OH-Clinton OH-Greene OH-
707 PM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...
NORTHEASTERN CLINTON AND SOUTHEASTERN GREENE COUNTIES UNTIL 730 PM
EDT...
At 707 PM EDT, radar indicated a strong thunderstorm over Sabina,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Washington Court House, Sabina, Jeffersonville, Bloomingburg,
Milledgeville, Octa, Melvin, Interstate 71 at State Route 38,
Bloomington, Jasper Mills, Reesville, Bookwalter and Interstate 71 at
US Route 35.
This includes I-71 in Ohio between mile markers 57 and 75.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3941 8372 3951 8380 3971 8353 3971 8346
3957 8335
TIME...MOT...LOC 2307Z 234DEG 29KT 3953 8363
BinauSpecial weather statement, Aug 3, 8:36 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
836 PM EDT Mon Aug 3 2020
KYZ097>099-OHZ079-081-040115-
Robertson KY-Mason KY-Bracken KY-Adams OH-Brown OH-
836 PM EDT Mon Aug 3 2020
...A STRONG THUNDERSTORM WILL AFFECT MASON...ROBERTSON...CENTRAL
BRACKEN...SOUTHERN BROWN AND WEST CENTRAL ADAMS COUNTIES UNTIL 915 PM
EDT...
At 836 PM EDT, radar indicated a strong thunderstorm over Washington,
moving north at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Maysville, Georgetown, Washington, Ripley, Aberdeen, Augusta,
Brooksville, Decatur, Russellville, Mount Olivet, Dover, Higginsport,
Germantown, Sardis, Blue Licks Battlefield, Murphysville, Burika,
Alhambra, Stonewall and Bradysville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8400 3844 8402 3846 8410 3848 8413
3848 8415 3849 8415 3849 8417 3850 8416
3850 8418 3856 8417 3856 8418 3855 8419
3892 8387 3883 8355 3846 8387 3849 8393
3842 8400
TIME...MOT...LOC 0036Z 200DEG 20KT 3863 8383
BinauThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:32 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 88 min |
| Aug 3, 8:36 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 39 min |
| Aug 3, 10:32 PM EDT | Special Weather Statement | ILN | Greenup | 28 min |
| Aug 3, 9:12 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 107 min |
| Aug 4, 11:36 AM EDT | Special Weather Statement | ILN | Licking | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2020Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.